MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X49MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X49MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item #: unknown, unknown head, lot #: unknown.Item #: unknown, unknown stem, lot #: unknown.Item #: unknown, unknown ringloc cup, lot #: unknown.Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that that during a hip replacement surgery, a ring loc bipolar hip system size 49 was implanted.Surgeon could not get the liner to insert after several attempts.Back-up liner was used and inserted without difficulty.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed by visual evaluation of the sample.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.A ringloc bi-polar 28x49mm, part # 11-165222 from lot 410560, was returned and evaluated against the complaint.Visual inspection found indentations around the outer radius of the liner indicating that the liner came in contact with the ring during impaction.No damage was observed to the locking groove of the liner.The ring moves freely within the locking groove with the chamfer oriented facing outward.One end of the ring is bent and scratched.No damage was observed to the locking ring of the cup.The new information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RINGLOC BI-POLAR 28X49MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9883712
Report Number0001822565-2020-01037
Device Sequence Number11487299
Product Code KWY
UDI-Device Identifier00880304002227
UDI-Public00880304002227
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K833175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2022
Device Model NumberN/A
Device Catalogue Number11-165222
Device Lot Number410560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer06/15/2020
01/28/2021
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date06/17/2020
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10